Ask a doctor

Swollen and Aching Legs After Botox on Feet

I had Botox on feet for sweating, and since then, my legs and knees have felt swollen, aching, and are a little stiff. Is this normal? I had the procedure 2 weeks ago and symptoms haven't subsided.

Doctor Answers (4)

Botox for plantar hyperhidrosis - does not cause knee pain

+1

As a physician who specializes in both hyperhidrosis and venous diseases, I can tell you for a fact that what you have experienced after Botox injection of the feet is unuasual and coincidental and not related. Botox does not cause knee pain or selling of your lower extremity. If it does not go away, get aDuplex venous scan of the lower extremities and/or seek a physiatrist for your knee pain and/or an orthopedic specialist.

Web reference: http://www.EliminateSweating.com

Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Botox is local

+1

Botox is a local injection that stays local. It does not migrate. Patient often write to us here at RealSelf with similar question. I think most of the time it's a coincidence that the Botox was injected around the same time as other issues are occurring.

If it keeps up see your primary care doctor and make sure it's not something else. Many diseases manifest as lower extremity edema.

Fairfax Plastic Surgeon
5.0 out of 5 stars 13 reviews

I would not say that is typical after Botox on feet

+1

Botox used for hyperhidrosis is a local process. In other words, if it is given in the feet, then it works in the feet. It does not usually cause symptoms away from the site of injection. Sometimes, people are given an inappropriate dose of Botox and that can cause symptoms outside the area of injection. A typical dose for treatment of the feet would likely be one vial of Botox (100 units).

It would not be common to have swelling in the knees/legs, along with aches. You should see your doctor and get examined to get a better idea of what could be causing those symptoms. Good luck.

Portland Plastic Surgeon

You might also like...

Swelling in feet after Botox for hyperhidrosis (sweating)

+1

I have not heard of this problem but I am not saying that it does not exist. I could postulate several reasons for why this could be occuring but they would largely be by conjecture.. I would suggest the use of compression stockings if you have noted swelling and definitely discuss this concern with you treating physician who would wnat to be made aware of your symptoms.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.